Alert archive / Louisiana / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 4, 1997, 7:16 PM CST for Bossier Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 1997, 7:16 PM CST (01:16 UTC)
- Expired
- Jan 4, 1997, 8:00 PM CST
- In force
- 44 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Bossier Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1596 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
177 WUUS1 KSHV 050119 RRA SVRSHV LAC015-050200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 716 PM CST SAT JAN 4 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 800 PM CST FOR THE FOLLOWING AREA... IN NORTHWEST LOUISIANA ...SOUTHERN BOSSIER PARISH AT 712 PM CST DOPPLER RADAR IN SHREVEPORT INDICATED A SEVERE THUNDERSTORM OVER SOUTHERN CADDO PARISH MOVING INTO SOUTHERN BOSSIER PARISH NEAR TO NEAR CURTIS MOVING TO THE NORTHEAST AT 45 MPH. THIS STORM WILL PRODUCE DIME SIZE HAIL OR LARGER AND MAY PRODUCE WINDS IN EXCESS OF 60 MPH. THIS STORM PRODUCED DIME SIZE HAIL IN SOUTH SHREVEPORT NEAR ELLERBEE ROAD AT 713 PM CST. IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND PETS...FROM LARGE HAIL AND DAMAGING WIND. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 3:35 PM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Jan 4, 3:35 PM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 320 PM CST SAT JAN 4 1997 BEEN WAITING FOR PCPN ON RADAR OR AT LEAST SOME CU DVLPMNT BUT APPARENTLY LOW LVL FLOW BEING MORE SW THAN SOUTH SO NO DEEPENING OF MSTR. WILL LEAVE IN ISLTD TSTM WITH FROPA AND SLIGHTLY HIGHER POPS IN NE CWA WHERE BOTH MSTR AND DYNAMICS BETTER. NGM LOOKING LIKE BEST MODEL AT LEAST IN SHORT TERM SHOWING BEST CHC PCPN IN AR. MODELS IN DECENT AGREEMENT WITH TEMPS TIL 4TH PERIOD. WILL COMPROMISE ON THOSE TEMPS AS INCREASING CLD CVR WILL REDUCE HEATING. RPD INCREASES IN MSTR INDICATED BTWN 48-60 HOUR WITH LOW REMAINING IN WESTERN NM. AS THIS LOW UNDERCUTS MASSIVE HIGH IN WESTERN USA...MAJOR OVERRUNNING EVENT WILL TAKE PLACE DURG THE WEEK. LOW LVL NORTH FLOW AROUND HIGH WILL STEADILY LOWER THICKNESS AND AS FLOW BECOMES NE...AVN HAS 540 LINE MEANDERING IN EXTREME SE OK 48-72 HOUR. WILL SPECULATE MORE ON PCPN TYPE IN NEXT COUPLE OF DAYS. SHV 47/60/33/49 1002 MLU 52/58/34/47 3001 VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 7:00 PM CST | Severe Thunderstorm Warning | SHV | Caddo | 30 min |
| Jan 4, 7:27 PM CST | Severe Thunderstorm Warning | SHV | Webster | 48 min |
| Jan 4, 7:31 PM CST | Severe Thunderstorm Warning | SHV | De Soto | 29 min |
| Jan 4, 7:36 PM CST | Severe Thunderstorm Warning | SHV | Caddo | 39 min |
| Jan 4, 7:52 PM CST | Severe Thunderstorm Warning | SHV | Bienville | 53 min |
| Jan 4, 8:17 PM CST | Severe Thunderstorm Warning | SHV | Lincoln | 43 min |
| Jan 4, 8:39 PM CST | Severe Thunderstorm Warning | SHV | Jackson | 51 min |
| Jan 4, 8:49 PM CST | Severe Thunderstorm Warning | SHV | Ouachita, Union | 41 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.